CSN Login
Members Online: 7

Nexevar

SarahD's picture
SarahD
Posts: 140
Joined: Jun 2010

Can anyone share their results of nexevar use? My dad was just started on it, with this really help his cancer?

slg
Posts: 200
Joined: Jan 2010

Hi SarahD,
My husband has been on it since January 2010. At the time he had numberous tumors and they said he was not a cadidate for a transplant. He also had a TACE procedure, once in January and again in March. The tumors began to shrink. His most recent CT scan shows that they are either, gone, to small to see on the scan and the largest one is dead. He is now a candidate for a Liver Transplant. Our Dr. is sending us to Kansas University Medical Center for an evaluation!!
Not to make light of the side effects, this drug can make a difference. If your Dad can get through the side effects it may help him too!
If you want more info feel free to email at slg72@aol.com. Good Luck to you and your Dad!

renatka
Posts: 7
Joined: Jul 2010

My nexavar helped for almost 2 yers,after that CT scan showed nodules in liver and lungs.Ask doctor about transplant.

gbarrow4
Posts: 3
Joined: Dec 2010

I was diagnosed with liver cancer a large tumor(too large for surgery). Had 3 chemoembolizations and one radio frequency ablation with alcohol injection. In July, I had an MRI which showed small spots in the left lobe of the liver. The lage tumor had not grown, and a smaller tumor had shrunk 1 cm. So, the oncologist decided on multiple biopsies. Meanwhile, I had started on the Nexavar in late July/Early August. Also, I have been taking a blended drink high in ellagic acid. All and all, the radiologist did nine biopsies of the liver and found no living cancer cells (mid Nov). The tumor is still there, but appears dead or not growing. We still do not know about the grapeseed sized spots, but we assume they were biopsied.

Beside loss of hair, and fatigue, there seem to have been no ill effects from Nexevar. What has stopped the cancer from growing and taking my life is undetermined. I attribute it to hundreds of people praying, Nexavar and ellagic acid daily.

slg
Posts: 200
Joined: Jan 2010

After being on Nexavar for almost one year exactly my husband was put on the Transplant list in Kansas City!!! We are waiting for them to call and tell us to head out there to be closer. Because the list is too long in our state and he doesn't have the luxury to wait the one to two years we are going to Kansas!!! to save his life.
The side effects are much better now too. Because of Nexavar and the TACE procedures I beleive he has a gotten to this point.
Stay positive!!

Soosoo
Posts: 27
Joined: Jan 2011

Dear gbarrow4

I am so glad Naxavar worked well for you.

My mom was diagnosed with posttransplant recurrence a week ago.
doctors say Naxavar is her only option.

Since you have a first hand experience at it do you think she would benefit from using it?

nativeangel
Posts: 1
Joined: Jan 2011

I broke out with acme on face and head,the roots of my hair even hurt. I lost a lot of hair, so I just shaved it off. I got a rash on my ears, and my behind and private areas. My hands got red and irratated. The bottom of my feet hurt like crazy. Walking is a chore sometimes. I developed something called thrombosis or something like that...inability to fight infections. I was put on antibiotics. Now I am having disorientation a lot. I had an episode in a store the other day where I could not even remember my name...(but I had been going through some family problems and was just overloaded...too much stress.) All of this is to say, I am willing to make it through these side effects if it works. I read the clinical trial information and found that it is given as a last effort. At the end of the trial after 16 months no one was still alive. The mean of the nexavar was 10 months and placebo was 7 months. (half the people were dead) The trial had about 300 in each group.

Acme...what to do...Use an abrasive face cleanser...removing the top skin... keep very clean removing the white heads.
feet hurt... Remove all calouses...sp...this helped but did not stop all of it.

I am new here but found this post and thought I would post, if it helps anyone else.
It has been since October or november...can't remember...that I have been on it too. How is your dad doing on it now?

mhrosado
Posts: 37
Joined: Jan 2011

Hello nativeangel. I will pray for you too!!! prayer really works - this is what I have learned this past year as my husband who has liver cancer has been asking everyone to pray for him. He is on Nexavar now. he was put on half the dose because his liver function is not strong enough to take the full dose. Please, please do not let the charts, numbers, statistics make you think that there is no hope. You are a survivor and your doctor needs to help you with the side affects of nexavar. please take care, keep praying and keep strong and confident.

I am documenting our journey of survival and would love it if you would follow me at

http://strongandconfident-maria.blogspot.com/

slg
Posts: 200
Joined: Jan 2010

Nativeangel, please don't give up hope. My hsuband was diagnosed in October 2009 and has been taking Nexavar since January 2010!!! He's still here! One year ago he was not eligible for a transplant but last Sept. the Dr. said he was!!! He is currently on the list in Kansas! Sooo there is hope and there are results from Nexavar.
As far as the side effects go, have you called the Nexavar nurses. They are very helpful in dealing with the side effects. The rash/hair issue: Ivory bar soap might help also they recommended using Head and Shoulders 3in1 shampoo for the head and possibly Johnson's Baby wash for the whole body. My husband was on his feet all day at work and couldn't take the blisters and had to stop working. The blisters went away. Very good cushioned shoes/slippers help too. We have found that in time the side effects do subside some. You may have dietary issues eventually but they too will subside. Best of luck.
You may email me at slg72@aol.com for more information.

slg
Posts: 200
Joined: Jan 2010

Maria,
I just read your blog and I think it would be benifical for us to talk. We live in the SF bay area and are seeing a Hepatologist at California Pacific Medical Center.
I think we could swap information.
You may contact me at slg72@aol.com

Slg

KIRTLANDSWARBLER
Posts: 1
Joined: Feb 2011

I had a liver/tumor resection for hep c induced HCC. The path report indicated the tumor capsule was intact and the surgical margins were clear, but there was evidence of "prominent lymphovascular invasion." The oncologist I saw said the current studies on Nexavar with my findings showed no benefit of Nexavar treatment. Despite my oncologist's recommendation, my hepatologist strongly suggested I try the Nexavar which I was reluctant to start because I'm very sensitive to drugs. I started on 1 pill a day for a week and I'm now on 2 pills a day. My side effects include decreased phosphorus,severe fatigue, nausea, headaches, insomnia, and constipation. My hepatologist now says I can discontinue the Nexavar because of these side effects. This surprised me because she had been so insistant that I take the Nexavar. I thought she would encourage me to tough it out. She was able to circumvent the oncologist because Nexavar is in pill form. Has anyone had my situation? I don't understand the concept of lymphovascular invasion and the its prognosis. Can someone help me with my decision on whether or not I should stop the Nexavar? Adding to my dilemma is that Nexavar is very expensive. With Medicare Part D, I will still have to pay $8000/year, but $6000 is for the first 2 months of treatment.

mhrosado
Posts: 37
Joined: Jan 2011

Hi Kirtlanswarbler. My husband took Nexavar for one month and had to discontinue because it affected his liver function. But, I have heard that Nexavar has worked on many other people so I would not dare to say whether to continue or discontinue. I would make sure that the oncologist is following the use of Nexavar as this is in her/his specialty. But what I wanted to tell you is that if you decide to stay with Nexavar please look into contacting Bayer for assistance with paying for the drug. your oncologist or heapatologist or clinic will have the information. if not, the drug store that is providing the drug has the information. Our co-payment was significantly reduced because of the drug company assistance. If you can't get that information let me know and I will get that for you.
take care, eat well and stay strong.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network